High Wind, Randall
- When
- June 17, 8:04 PM CST to 8:07 PM CST
- Where
- Randall forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
A tight pressure gradient during the evening hours caused strong non-thunderstorm wind gusts across the southwest and south central Texas Panhandle. however no injuries were reported.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight pressure gradient during the evening hours caused strong non-thunderstorm wind gusts across the southwest and south central Texas Panhandle. These winds did cause some damage...however no injuries were reported.
At 2004 CST...a non-thunderstorm wind gust of fifty knots was measured by the broadcast media three miles northwest of Palo Duro Canyon State Park.
At 2200 CST...non-thunderstorm wind gusts estimated at fifty-six knots knocked down trees and power poles in and around Hereford Texas. Also...a vehicle was damaged by a fallen tree.
At 2205 CST...non-thunderstorm wind gusts of fifty-four knots was measured by the AWOS station located five miles east northeast of Hereford Texas.
At 2205 CST...non-thunderstorm wind gusts of fifty knots were measured at the West Texas Mesonet station located two miles west northwest of Hereford Texas.
At 2250 CST...a trained spotter estimated fifty-two knot non-thunderstorm wind gusts in Canyon Texas which downed six inch diameter tree limbs around the city.
At 2250 CST...the broadcast media reported a roof which was blown off of a barn on Cemetery Road halfway between Interstate 27 and U.S. Highway 87 approximately four miles southeast of Canyon Texas by non-thunderstorm wind gusts which were estimated to be fifty-six knots.
At 2313 CST...the broadcast media reported forty-two foot horse stalls had blown off a property about fifteen miles southeast of Amarillo Texas by non-thunderstorm wind gusts estimated at fifty-six knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 17, 6:13 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 713 PM CDT THU JUN 17 2010 .UPDATE... HAVE ISSUED UPDATE TO GRAPHICAL AND TEXT FCSTS. HAVE INCREASED POPS THIS EVE ACROSS CENTRAL ZONES ALONG AXIS OF HIGHER INSTBY. HAVE ALSO CALLED FOR AREAL QUALIFIERS IN CENTRAL AND S-CENTRAL ZONES. HAVE ALSO INCREASED QPF AMOUNTS THIS EVE. NO CHANGES TO LATER PERIODS. COCKRELL && .PREV DISCUSSION... /ISSUED 625 PM CDT THU JUN 17 2010/ AVIATION... FOR THE 00Z TAFS...CONVECTION IS BEGINNING TO APPROACH KAMA...EXPECT THIS ACTIVITY TO ONLY CONTINUE FOR THE NEXT 3 HOURS UNTIL DIURNAL HEATING WANES. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH VERY DRY SOUTHWESTERLY LOW LEVEL DOWNSLOPING FLOW. SJOHNSON PREV DISCUSSION... /ISSUED 246 PM CDT THU JUN 17 2010/ DISCUSSION... INSTABILITY AXIS LIES SOUTHWEST TO NORTHEAST FROM THE SOUTHWEST TEXAS PANHANDLE TO THE EASTERN OKLAHOMA PANHANDLE THIS AFTERNOON. HOWEVER...THERE STILL REMAINS THE QUESTION ON WHETHER OR NOT THE CAP IS GOING TO HOLD. FOR NOW HAVE RE-ORIENTED THE POPS TO COVER MORE OF THE EASTERN CWA FOR THE POSSIBILITY OF A FEW SHOWERS AND STORMS TONIGHT. UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SLOWLY BUILD WESTWARD TOWARD THE SOUTHERN HIGH PLAINS BY EARLY NEXT WEEK. BEFORE THIS HAPPENS HOWEVER...DAILY CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE WESTERN PART OF THE CWA NEAR THE SURFACE TROUGH AND BEST INSTABILITY. WILL KEEP THE FORECAST DRY FROM SUNDAY THROUGH THE REST OF THE FORECAST AS IT LOOKS LIKE THE UPPER HIGH WILL BE PRETTY MUCH OVERHEAD. WE CERTAINLY CAN NOT RULE OUT A FEW ROGUE THUNDERSTORMS THROUGH THIS TIMEFRAME...BUT TO TRY TO TIME THE EXACT DAY THIS FAR OUT IS FUTILE. FIRE WEATHER... LOWEST RELATIVE HUMIDITY VALUES WILL GET DOWN INTO THE 15 TO 20 PERCENT RANGE MOST DAYS ACROSS THE FAR WESTERN PANHANDLES AND WINDS WILL BE UP AROUND 20 MILES AN HOUR DURING THE AFTERNOON. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT THU JUN 17 2010 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 315 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES...GENERALLY SOUTHEAST OF A LINE FROM GUYMON TO DALHART. THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE EXPECTED THIS EVENING. THEREFORE...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE FRIDAY EVENING AND SATURDAY AFTERNOON AND EVENING. A FEW STORMS THAT DEVELOP MAY BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SINCE THE THREAT FOR SEVERE WEATHER IS LIMITED...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. NUTTALL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 739 PM CDT THU JUN 17 2010 TXZ013-014-180115- CARSON TX-GRAY TX- 739 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR GRAY AND CARSON COUNTIES. AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER PANHANDLE...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BORGER 35.66N 101.40W
06/17/2010 E1.00 INCH HUTCHINSON TX TRAINED SPOTTER
QUARTER SIZED HAIL ON NORTH SIDE OF TOWN. NICKEL SIZED
HAIL ON SOUTH SIDE OF TOWN. HAIL IS ONGOING.
&&
EVENT NUMBER AMA1000727
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SSW PANTEX 35.27N 101.62W
06/17/2010 CARSON TX OTHER FEDERAL
TRACTOR TRAILER BLOWN OVER AT ST. FRANCIS AND FM 683.
TIME ESTIMATED.
&&
EVENT NUMBER AMA1000728
JCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 801 PM CDT THU JUN 17 2010 TXZ008-180130- HUTCHINSON TX- 801 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR HUTCHINSON COUNTY. AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF BORGER...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL BORGER 35.66N 101.40W
06/17/2010 E1.75 INCH HUTCHINSON TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1000729
SFJPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL BORGER 35.66N 101.40W
06/17/2010 E0.88 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000730
MADThe national radar mosaic for the moment the first event began.
7 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234965, 234967, 234968, 234969, 234970, 234971, 234973.